On spectral disjointness of powers for rank-one transformations and Möbius orthogonality

Abstract : We study the spectral disjointness of the powers of a rank-one transformation. For a large class of rank-one constructions, including those for which the cutting and stacking parameters are bounded, and other examples such as rigid generalized Chacon's maps and Katok's map, we prove that different positive powers of the transformation are pairwise spectrally disjoint on the continuous part of the spectrum. Our proof involves the existence, in the weak closure of {U_T^k: k in Z}, of ''sufficiently many'' analytic functions of the operator U_T. Then we apply these disjointness results to prove Sarnak's conjecture for the (possibly non-uniquely ergodic) symbolic models associated to these rank-one constructions: All sequences realized in these models are orthogonal to the Möbius function.
Complete list of metadatas

Cited literature [41 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00769294
Contributor : Thierry de la Rue <>
Submitted on : Monday, December 31, 2012 - 8:36:50 AM
Last modification on : Thursday, February 7, 2019 - 4:33:11 PM
Long-term archiving on : Monday, April 1, 2013 - 2:45:08 AM

Files

spectral-disjointness-powersV2...
Files produced by the author(s)

Identifiers

Citation

El Houcein El Abdalaoui, Mariusz Lemanczyk, Thierry de la Rue. On spectral disjointness of powers for rank-one transformations and Möbius orthogonality. Journal of Functional Analysis, Elsevier, 2014, 266 (1), pp.284-317. ⟨10.1016/j.jfa.2013.09.005⟩. ⟨hal-00769294⟩

Share

Metrics

Record views

243

Files downloads

201